Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 31, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 22, 2012, 2:54 PM EST for Leon County, Liberty County, Wakulla County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2012, 2:54 PM EST (19:54 UTC)
- Expired
- Feb 22, 2012, 3:16 PM EST
- In force
- 22 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 13 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WUUS52 KTAE 221954 SVRTAE FLC073-077-129-222030- /O.NEW.KTAE.SV.W.0031.120222T1954Z-120222T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 254 PM EST WED FEB 22 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LEON COUNTY IN FLORIDA... EAST CENTRAL LIBERTY COUNTY IN FLORIDA... NORTHERN WAKULLA COUNTY IN FLORIDA... * UNTIL 330 PM EST * AT 249 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES WEST OF WOODVILLE TO 26 MILES WEST OF WOODVILLE...OR ALONG A LINE EXTENDING FROM LIBERTY TO SMITH CREEK...AND MOVING NORTHEAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEON COUNTY CIVIC CENTER...TALLAHASSEE AND STATE CAPITAL COMPLEX PRECAUTIONARY/PREPAREDNESS ACTIONS... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3052 8431 3027 8410 3014 8465 3026 8486 TIME...MOT...LOC 1954Z 246DEG 54KT 3027 8471 3020 8458 $$ 18-WOOL
1 follow-up statement
000 WWUS52 KTAE 222016 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 316 PM EST WED FEB 22 2012 FLC073-077-129-222026- /O.CAN.KTAE.SV.W.0031.000000T0000Z-120222T2030Z/ LEON FL-LIBERTY FL-WAKULLA FL- 316 PM EST WED FEB 22 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAKULLA...EAST CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES IS CANCELLED... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3052 8431 3027 8410 3014 8465 3026 8486 TIME...MOT...LOC 2016Z 246DEG 54KT 3040 8436 3033 8423 $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 11:02 AM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Feb 22, 11:02 AM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1102 AM EST Wed Feb 22 2012 .DISCUSSION...12 UTC surface analysis shows a warm frontal boundary across the Mid South back into Red River Valley. This boundary separated a more modified maritime airmass across the Mid South from the drier cooler Continental airmass across the Central Plains into the Ohio River Valley. Even with this boundary separating mid 20s dewpoint air from mid 50s dewpoint air, more moist tropical air resides just offshore of the Central Gulf of Mexico where dewpoints are in the upper 60s to lower 70s. This more moist airmass is expected to return throughout the day into our region pushing dewpoints into the low to mid 60s by days end. Vapor imagery and 500 mb data from 12 UTC show a rather fast zonal-type pattern across the Eastern CONUS beneath an upper low across Southwestern Ontario. Several weak perturbations were evident in the flow pattern, specifically a shortwave back across the ArkLaTex that will need to be monitored as it moves eastward, potentially increasing shower and thunderstorm coverage later this evening into the overnight hours. The 12z KTAE sounding shows that our region is already located within a fairly strong, but unidirectional shear regime. 0-6 km shear values on the sounding are around 65 kts. The intensity of the shear is more than sufficient for the maintenance of any thunderstorms that develop today, though development near the coast may prove difficult. A strong capping subsidence inversion based at 820 mb will initially limit any shower and thunderstorm development. This layer is predicted to cool today as weak forced ascent continues across the Northern Gulf region, but whether it will cool enough to support more widespread development later today is uncertain. The latest forecast guidance indicates shower and thunderstorm development across the coastal waters and areas just inland as ascent increases combined with afternoon heating. Current radar imagery from KLIX indicates several robust cells already in progress with additional development observed as well further to the east about 100 nmi SSW of Apalachicola. Expect with time additional cells to initiate closer to the coast, and thus have focused rain chances primarily after 18z continuing into 06z Thursday. Have updated the forecast to favor greater thunderstorm chances over the marine area and into North Florida. Have also included gusty wind wording with the weather grids. The remainder of the forecast appears on track and no additional changes were needed. Have a great day! && .MARINE...Surface high pressure will settle south of the forecast waters through the day allowing a strengthening flow out of the southwest. A period of advisory level winds and seas will be possible Thursday night into Friday ahead of an approaching cold front. Advisory level winds will then shift to the northwest and north in the wake of this front later Friday into Friday night. && .AVIATION...Extensive restrictions due to fog this morning at area terminals continues to improve. Scattered showers and thunderstorms are expected later this afternoon, primarily at the TLH/ECP terminals though an isolated storm is certainly possible near VLD. Another round of low clouds and fog is expected again overnight. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...None. && Godsey
Hazardous weather outlook, Feb 22, 4:30 AM EST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 AM EST WED FEB 22 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-230400- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 430 AM EST WED FEB 22 2012 /330 AM CST WED FEB 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON. ATMOSPHERIC CONDITIONS SUPPORT THE POTENTIAL FOR A FEW OF THESE STORMS TO BECOME STRONG. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL ARRIVE ON FRIDAY WITH THE PASSAGE OF A COLD FRONT. THERE REMAINS THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS...ALTHOUGH THE OVERALL THREAT HAS DECREASED FROM PREVIOUS FORECASTS. PLEASE CONTINUE TO MONITOR THE PROGRESS OF THIS POTENTIAL SEVERE WEATHER AS WE GET CLOSER TO THE EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY ON FRIDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Special weather statement, Feb 22, 2:14 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 214 PM EST WED FEB 22 2012 FLZ014-015-026-114-115-221945- INLAND GULF FL-COASTAL GULF FL-COASTAL FRANKLIN FL-INLAND FRANKLIN FL-LIBERTY FL- 214 PM EST WED FEB 22 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN...GULF AND LIBERTY COUNTIES... * UNTIL 245 PM EST/145 PM CST/ AT 112 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 9 MILES EAST OF MEXICO BEACH...OR 6 MILES EAST OF OVERSTREET...MOVING EAST AT 65 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. LAT...LON 3029 8479 2998 8460 2987 8533 3002 8540 TIME...MOT...LOC 1914Z 250DEG 57KT 2998 8523 18-WOOL
Special weather statement, Feb 22, 2:46 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EST WED FEB 22 2012
FLZ015>017-026-027-127-222015-
LEON FL-COASTAL WAKULLA FL-INLAND FRANKLIN FL-GADSDEN FL-INLAND
WAKULLA FL-LIBERTY FL-
246 PM EST WED FEB 22 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR FRANKLIN...GADSDEN...
LEON...LIBERTY AND WAKULLA COUNTIES...
* UNTIL 315 PM EST
AT 245 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF
BLOUNTSTOWN TO 22 MILES WEST OF CRAWFORDVILLE TO 18 MILES NORTH OF
CARRABELLE...OR ALONG A LINE EXTENDING FROM VILAS TO EAST CAMP TO
POPLAR CAMP...MOVING NORTHEAST AT 60 MPH.
THESE STORMS WILL BE NEAR...
CRAWFORDVILLE BY 305 PM EST.
WOODVILLE BY 310 PM EST.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
LAT...LON 3044 8456 3035 8422 3019 8415 3000 8473
3013 8483 3021 8504
TIME...MOT...LOC 1946Z 246DEG 54KT 3022 8484 3017 8472
3012 8468
18-WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 5:09 AM EST | Dense Fog Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more | 5 hr |
| Feb 22, 11:10 AM EST | Special Marine Warning | TAE | 50 min | |
| Feb 22, 11:52 AM EST | Special Marine Warning | TAE | 53 min | |
| Feb 22, 11:59 AM EST | Special Marine Warning | TAE | 44 min | |
| Feb 22, 12:50 PM EST | Special Marine Warning | TAE | 55 min | |
| Feb 22, 1:41 PM EST | Special Marine Warning | TAE | 34 min | |
| Feb 22, 1:52 PM EST | Severe Thunderstorm Warning | TAE | Bay, Gulf | 23 min |
| Feb 22, 2:14 PM EST | Special Weather Statement | TAE | Liberty | 31 min |
| Feb 22, 2:46 PM EST | Special Weather Statement | TAE | Liberty | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.